Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 38, NWS Lincoln, IL

March 3, 2008Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Mar 3, 2008, 10:16 AM CST for Lawrence County, Illinois. It took effect at Mar 4, 2008, 3:00 PM CST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Mar 3, 2008, 10:16 AM CST (16:16 UTC)
In effect from
Mar 4, 2008, 3:00 PM CST
Expired
Mar 9, 2008, 6:08 AM CDT
In force
5 days
Issued by
NWS Lincoln, IL
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 31.89 ft at Mar 6, 2008, 4:00 PM CST.

actionminormoderate25303503/0303/0403/0503/0603/0703/0803/0903/10
Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 031616
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1016 AM CST MON MAR 03 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY

..HEAVY RAIN FROM THIS MORNING IN ADDITION TO THE FORECASTED RAIN FOR
THE REST OF TODAY WILL LEAD TO SIGNIFICANT RISES ALONG THE EMBARRAS 
RIVER OVER THE NEXT 24 HOURS.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC101-040616-
/O.NEW.KILX.FL.W.0038.080304T2200Z-000000T0000Z/
/LAWI2.1.ER.080304T2200Z.080306T1200Z.000000T0000Z.NO/
1016 AM CST MON MAR 03 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EMBARRAS RIVER AT LAWRENCEVILLE.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  900 AM MONDAY THE STAGE WAS 24.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 32.7 FEET BY THURSDAY AFTERNOON.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

EMBARRAS RIVER
 LAWRENCEVILLE     30  24.1 MON 9 AM    27.4   32.0   32.7

$$
8 follow-up statements
000 
WGUS83 KILX 040358
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
958 PM CST MON MAR 03 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..

  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY. 

.HEAVY RAIN FELL ACROSS SOUTHEAST ILLINOIS ON MONDAY. ADDITIONAL 
PRECIPITATION OVERNIGHT INTO TUESDAY WILL RESULT IN CONTINUED 
RISES ON THE EMBARRAS RIVER FOR THE NEXT COUPLE DAYS.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-041758-
/O.CON.KILX.FL.W.0038.080304T2200Z-000000T0000Z/
/LAWI2.1.ER.080304T2200Z.080306T1200Z.000000T0000Z.NO/
958 PM CST MON MAR 03 2008

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  840 PM MONDAY THE STAGE WAS 25.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 32.7 FEET BY THURSDAY AFTERNOON.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

EMBARRAS RIVER
 LAWRENCEVILLE     30  25.0 MON 9 PM    27.4   32.0   32.7

$$
GEELHART
000 
WGUS83 KILX 041716
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1116 AM CST TUE MAR 04 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-050716-
/O.EXT.KILX.FL.W.0038.080304T2100Z-080308T0730Z/
/LAWI2.1.ER.080304T2100Z.080306T0000Z.080308T0130Z.NO/
1116 AM CST TUE MAR 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* FROM THIS AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 1005 AM TUESDAY THE STAGE WAS 29.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 32.2 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY FRIDAY EVENING.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.2 TUE 10 AM   31.7   32.2   31.1

$$
000 
WGUS83 KILX 050415
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1015 PM CST TUE MAR 04 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-051815-
/O.EXT.KILX.FL.W.0038.000000T0000Z-080309T0224Z/
/LAWI2.1.ER.080304T2113Z.080306T0600Z.080308T2024Z.NO/
1015 PM CST TUE MAR 04 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  835 PM TUESDAY THE STAGE WAS 30.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 32.1 FEET BY 
  THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

EMBARRAS RIVER
 LAWRENCEVILLE     30  30.6 TUE 9 PM    31.3   32.1   31.8



$$
000 
WGUS83 KILX 060241
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
841 PM CST WED MAR 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-061641-
/O.CON.KILX.FL.W.0038.000000T0000Z-080310T1030Z/
/LAWI2.1.ER.080304T2113Z.080307T0000Z.080310T0430Z.NO/
841 PM CST WED MAR 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  755 PM WEDNESDAY THE STAGE WAS 31.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 32.4 FEET BY 
  EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  EVENING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

EMBARRAS RIVER
 LAWRENCEVILLE     30  31.7 WED 8 PM    32.2   32.3   31.8



$$

MILLER
000 
WGUS83 KILX 061517
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
917 AM CST THU MAR 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-070517-
/O.EXT.KILX.FL.W.0038.000000T0000Z-080309T0730Z/
/LAWI2.1.ER.080304T2113Z.080306T1800Z.080309T0130Z.NO/
917 AM CST THU MAR 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  810 AM THURSDAY THE STAGE WAS 31.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 32.0 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING.
* IMPACT...AT 30.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

EMBARRAS RIVER
 LAWRENCEVILLE     30  31.9 THU 8 AM    31.9   30.8   29.3



$$
000 
WGUS83 KILX 070332
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
932 PM CST THU MAR 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-071732-
/O.CON.KILX.FL.W.0038.000000T0000Z-080309T0730Z/
/LAWI2.1.ER.080304T2113Z.080307T0600Z.080309T0130Z.NO/
932 PM CST THU MAR 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  750 PM THURSDAY THE STAGE WAS 31.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* THE RIVER IS FORECAST TO CONTINUE TO SLOWLY FALL...DROPPING
  BELOW FLOOD STAGE SATURDAY NIGHT.
* IMPACT...AT 30.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

EMBARRAS RIVER
 LAWRENCEVILLE     30  31.9 THU 8 PM    31.9   30.8   29.3



$$
000 
WGUS83 KILX 071522
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
922 AM CST FRI MAR 07 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-080522-
/O.EXT.KILX.FL.W.0038.000000T0000Z-080309T1030Z/
/LAWI2.1.ER.080304T2113Z.080307T0705Z.080309T0430Z.NO/
922 AM CST FRI MAR 07 2008

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  805 AM FRIDAY THE STAGE WAS 31.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 30.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

EMBARRAS RIVER
 LAWRENCEVILLE     30  31.9 FRI 8 AM    30.9   29.5   27.8



$$
000 
WGUS83 KILX 081533
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
932 AM CST SAT MAR 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC101-090532-
/O.EXT.KILX.FL.W.0038.000000T0000Z-080309T1108Z/
/LAWI2.1.ER.080304T2113Z.080307T0705Z.080309T0508Z.NO/
932 AM CST SAT MAR 08 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM SATURDAY THE STAGE WAS 31.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY MORNING.
* IMPACT...AT 30.0 FEET...LUMBER MILL ROAD IS INUNDATED

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

EMBARRAS RIVER
 LAWRENCEVILLE     30  31.5 SAT 8 AM    29.2   27.2   25.8


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 3, 5:28 AM CST, 4 hours 48 minutes earlier.

Area forecast discussion, Mar 3, 5:28 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
528 AM CST MON MAR 3 2008

.DISCUSSION...
ISSUED 355 AM CST MON MAR 3 2008

FORECAST CHALLENGE IS DEALING WITH PRECIPITATION CHANCES/TYPE/AMOUNTS
THROUGH TUE AS A COMPLEX STORM SYSTEM AFFECTS IL. DEALING WITH FLOOD
WATCHES TODAY AND TONIGHT AND WINTER STORM WATCH OVER MUCH OF CENTRAL
AND SE IL TONIGHT AND TUE. ECMWF WAS MODEL OF CHOICE FROM HPC/NCEP
THIS FORECAST PACKAGE...AND STAYED CLOSE TO ITS SCENERIO. 00Z TO 06Z
SHORT RANGE MODELS SIMILAR THROUGH TONIGHT. THEN BEGIN TO DIFFER
WITH DEALING WITH HOW FAR WEST UPPER LEVEL LOW AND DEFORMATION
SNOW GETS TUE WITH MODELS TRENDING FURTHER WEST WITH HEAVIER SNOW
AXIS AND WRF MODEL TRENDING THE FURTHEST WEST.

SHORT TERM...TODAY THROUGH WEDNESDAY.
09Z/3 AM SURFACE MAP SHOWS 997 MB LOW PRESSURE NORTH OF LAKE
SUPERIOR WITH A STRONG COLD FRONT EXTENDING SOUTH ACROSS CENTRAL
IL ALONG I-55 INTO SE MO AND NW AR TO 1000 MB LOW PRESSURE IN
CENTRAL TX. RADAR MOSAIC SHOWS WIDESPREAD BAND OF SHOWERS ALONG
AND BEHIND THE COLD FRONT (FEW THUNDERSTORMS ON LEADING EDGE OF
SHOWERS NEAR COLD FRONT0) FROM I-55 WEST INTO SE IA AND CENTRAL
MO. SNOW REPORTED AT MACOMB WHERE TEMPS PLUMMETED INTO THE MID
30S. UNSEASONABLY MILD TEMPS IN THE 50S EVEN LOWER 60S IN SE IL
AHEAD OF THE COLD FRONT DROP INTO THE MID TO UPPER 30S BEHIND THE
FRONT. TEMPERATURE AT JACKSONVILLE DROPPED 20 DEGREES IN A HALF
HOUR FROM 60F TO 40F AS COLD FRONT WENT THROUGH. THE FREEZING LINE
WAS FROM KANSAS CITY TO KIRKSVILLE TO CEDAR RAPIDS. MOIST
DEWPOINTS IN THE 40S AHEAD OF THE COLD FRONT. ALOFT A STRONG
SOUTHERN STREAM UPPER LEVEL TROF/LOW WAS DIGGING OVER NM WITH A
NORTHERN STREAM UPPER LEVEL TROF OVER THE EASTERN DAKOTAS WHILE
UPPER LEVEL RIDGE OVER THE ATLANTIC STATES.

MODELS TAKE STRONG COLD FRONT NEAR I-55 EAST TOWARD I-57 BY 15Z/9 AM
AND APPROACHING THE WABASH RIVER BY 18Z/NOON. POST FRONTAL BAND OF
SHOWERS WITH FEW THUNDERSTORMS AND SOME HEAVY RAINS WILL SPREAD
INTO EASTERN IL DURING THIS MORNING. MEANWHILE RAIN WILL CHANGE TO
SNOW FROM I-55 WEST DURING THIS MORNING WITH CHANCE OF SLEET...AND
EAST TO I-57 DURING THE AFTERNOON. PRECIPITATION DIMINISHES FROM
THE NW...NW OF I-55 THIS AFTERNOON...AND OVER REST OF CENTRAL IL
DURING TONIGHT. PRECIPITATION SHOULD CONTINUE SE OF I-70 THROUGH
MOST OF THE NIGHT. AROUND 1 INCH OF RAIN OVER CENTRAL IL AND 1 TO
2 INCHES WITH LOCALLY HIGHER AMOUNTS IN SE IL FROM I-70 SOUTH
WARRANTS FLOOD WATCH WHICH CONTINUES UNTIL 3 PM FROM I-55 WEST AND
THROUGH TONIGHT EAST OF I-55. TEMPERATURES WILL FALL INTO THE 30S
BEHIND THE COLD FRONT TODAY WITH BLUSTERY NW WINDS 15 TO 30 MPH.
AROUND 1 INCH OF SNOW WITH SOME SLEET OVER CENTRAL IL TODAY.
FREEZING RAIN AND SLEET WILL OCCUR OVER EASTERN IL TONIGHT AFTER 9
PM WHERE UP TO A QUARTER INCH OF ICE POSSIBLE. FAR SE IL NEAR THE
WABASH RIVER MAY STAY JUST ABOVE FREEZING TONIGHT TO KEEP IT ALL
RAIN.

THEN STRONG UPPER LEVEL LOW IN NM LIFTS NE TOWARD SOUTHERN INDIANA
TUE AFTERNOON. THIS TO SPREAD SNOW NE ACROSS CENTRAL AND SE IL
AFTER 15Z/9 AM TUE THEN DIMINISH BY TUE EVENING AS LOW PRESSURE
QUICKLY LIFTS AWAY FROM IL. BETWEEN 0.30 AND 0.60 QPF FROM THE IL
RIVER EAST TRANLATES TO 3 TO 6 INCHES OF SNOW WITH ECMWF GIVING
HEAVIEST SNOW AXIS FROM I-55 EAST TUE. WENT WITH A WINTER STORM
WATCH SOUTH OF A RUSHVILLE TO BLOOMINGTON LINE TONIGHT AND TUE TO
ACCOUNT FOR UP TO A QUARTER INCH OF ICE SOUTH OF I-72 TONIGHT AND
FOR THE SEVERAL INCHES OF SNOW TUE. FREEZING RAIN AND SLEET
POSSIBLE WITH THE SNOW NEAR THE WABASH RIVER TUE MORNING. SYSTEM
WILL BE NEED TO BE WATCH IF HEAVIER SNOW AMOUNTS GET FURTHER NW
INTO THE IL RIVER VALLEY LIKE THE WRF IS SHOWING.

WEAK UPPER LEVEL RIDGE MOVES EAST ACROSS IL TUE NIGHT TO HELP DRY
THINGS OUT FOR A TIME. NORTHERN STREAM SHORT WAVE/TROF OFF THE
PACIFIC NW COAST RACES ESE INTO THE MIDWEST WED RETURNING A CHANCE
OF LIGHT SNOW BY WED AFTERNOON NORTH OF I-70. COULD BE LIGHT RAIN
ALONG I-72 SOUTH TOO WHERE HIGHS NEAR 40.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.

EXTENDED MODELS AND ENSEMBLES REMAINING FAIRLY CONSISTENT IN THE
LONGER TERM FORECAST AND FEW CHANGES MADE IN THE FORECAST DURING
THIS PERIOD. NO MAJOR STORM SYSTEMS ON THE HORIZON FOR THE
FORECAST AREA. A WEAK CLIPPER SYSTEM WILL BRING A LOW CHANCE OF
LIGHT SNOW WEDNESDAY NIGHT AND POSSIBLY INTO THURSDAY ESPECIALLY
EASTERN IL. FAIRLY AMPLIFIED UPPER LEVEL TROFFING IS EXPECTED
ACROSS THE EASTERN 1/2 OF NORTH AMERICA AND THIS WILL KEEP TEMPERATURES
COOLER THAN NORMAL THE REST OF THIS WEEK. HOWEVER...LATEST
INDICATIONS ARE THAT THE TROFFING SHOULD BREAK DOWN SOME BY
EARLY NEXT WEEK AND ALLOW TEMPERATURES TO MODERATE. THIS IS REFLECTED
BY RISING MEX TEMPERAURES SUN/MON...WITH HIGHS IN THE 40S SUNDAY AND
LOWER 50S MON. UPPER LEVEL RIDGE APPEARS TO MOVE INTO THE EASTERN
U.S. BY MIDDLE OF NEXT WEEK WITH GFS AND ECWMF SHOWING LOW
PRESSURE EJECTING NE FROM THE CENTRAL PLAINS INTO THE UPPER MS
VALLEY BY NEXT WED MAR 12 WITH CHANCE OF RAIN OVER IL.

HUETTL

&&

.AVIATION...
ISSUED 520 AM CST MON MAR 3 2008

A STRONG COLD FRONT CONTINUES TO MAKE ITS WAY ACROSS THE TAF SITES
THIS MORNING WITH MAINLY VFR CONDITIONS AHEAD OF IT AND MVFR AND
IRF CIGS BEHIND THE BOUNDARY. BACK EDGE OF PRECIP ALREADY PUSHING
ACROSS THE MISSISSIPPI RIVER SO WE WL SEE THE RAIN/SNOW END OVER
OUR WRN TAF SITES BY 16Z AND FURTHER EAST EARLY THIS AFTN. MODELS
SUGGEST ONCE THIS WAVE OF PRECIP MOVES TO OUR EAST THIS AFTN...ENOUGH
LOW LVL DRYING WL OCCUR TO ALLOW VFR CONDITIONS TO EDGE IN FROM THE
WEST. WL BE A BIT MORE CAUTIOUS ACRS THE EAST AND SOUTH WHERE MOISTURE
WL BE DEEPER AND THE FRONT WL BE SLOWER TO MOVE OUT...BUT IT DOES
APPEAR ALL OUR TAF SITES SHOULD SEE VFR CONDITIONS MOVE IN
STARTING ACRS THE WEST THIS MRNG...AND OVER THE EAST BY MID TO
LATE AFTN. SOUTH WINDS AHEAD OF THE FRNT AT CMI WL SHIFT INTO THE
NORTHWEST IN THE NEXT HOUR OR TWO. NW WNDS WL CONTINUE AND BECOME
NORTH THIS EVENING WITH SPEEDS OF 10 TO 20 KTS WITH OCCASIONAL
HIGHER GUSTS.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ044>046-052>057-061>063-
066>068-071>073.

WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR ILZ042>057-061>063-066>068-071>073.

FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR ILZ027>031-036>038-
040>043-047>051.

&&
Hazardous weather outlook, Mar 3, 9:20 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
920 AM CST MON MAR 3 2008

ILZ027>031-036>038-040-041-041200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
920 AM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HAVANA TO BEARDSTOWN
FOR THE NEXT WEEK OR SO THANKS TO THE ADDITIONAL RAINFALL ACROSS
THE BASIN. ADDITIONAL RISES WILL OCCUR EARLY THIS WEEK...AND
LOCATIONS FARTHER UPSTREAM WILL REACH FLOOD STAGE ONCE AGAIN BY
LATE TUESDAY OR WEDNESDAY. THE SPOON RIVER AT LONDON MILLS HAS
ONCE AGAIN SEEN SIGNIFICANT RISES IN RIVER LEVELS OVER THE PAST
12 TO 18 HOURS AND WILL GO ABOVE FLOOD STAGE LATER TODAY.

THE COLD FRONT WILL CONTINUE TO PUSH AWAY FROM THE AREA TODAY
WHICH SHOULD PUT AN END TO THE HEAVY RAIN THREAT BY LATER THIS
MORNING. THE RAIN MAY BECOME MIXED WITH OR CHANGE TO SNOW BEFORE
ENDING LATE THIS MORNING BUT ACCUMULATIONS LOOK TO BE ON THE MINOR
SIDE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER WEATHER SYSTEM MAY BRING A PERIOD OF ACCUMULATING
SNOWS TO THE AREA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ042-043-047>051-041200-
CASS-DE WITT-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT-
920 AM CST MON MAR 3 2008

...WINTER STORM WATCH IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER WAVE OF PRECIPITATION IS EXPECTED LATER THIS EVENING AS A
WAVE OF LOW PRESSURE MOVES NORTHEAST OUT OF THE SOUTHERN PLAINS.
SOME SNOW...SLEET OR FREEZING RAIN WILL DEVELOP THIS EVENING WITH
THE BEST CHANCES FOR SEEING ICING WILL BE SOUTH OF INTERSTATE 72.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM MAY BRING A PERIOD OF ACCUMULATING SNOWS TO
THE AREA ON TUESDAY. CURRENT INDICATIONS SUGGEST AREAS MAINLY
ALONG AND SOUTH OF INTERSTATE 72 COULD SEE SIGNIFICANT SNOWFALL BY
TUESDAY AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061-041200-
CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-
SHELBY-VERMILION-
920 AM CST MON MAR 3 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER STORM WATCH IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL CONTINUE TO PUSH ACROSS THE AREA TODAY
BRINGING THE THREAT FOR MODERATE TO LOCALLY HEAVY RAINS. COLDER
AIR WILL FILTER BACK INTO THE AREA BEHIND THIS SYSTEM WITH THE
RAIN EXPECTED TO BECOME MIXED WITH FREEZING RAIN OR SNOW BEFORE
ENDING FOR A BRIEF TIME LATER THIS AFTERNOON.

ANOTHER WAVE OF WINTRY PRECIPITATION IS EXPECTED THIS EVENING AND
OVERNIGHT WITH THE POTENTIAL FOR SOME SIGNIFICANT ICE ACCUMULATIONS
JUST SOUTH OF THE AREA. AREAS FROM EFFINGHAM TO PARIS HAVE THE BETTER
CHANCES FOR SEEING UP TO A QUARTER OF AN INCH OF ICE BY LATER TONIGHT
OR EARLY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER SIGNIFICANT WEATHER SYSTEM MAY BRING A PERIOD OF ACCUMULATING
SNOWS TO THE AREA ON TUESDAY. AREAS FROM TAYLORVILLE TO CHAMPAIGN MY
SEE SOME SIGNIFICANT SNOWFALL OCCUR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-041200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
920 AM CST MON MAR 3 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER STORM WATCH IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS THE
AREA TODAY THROUGH TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE
THIS MORNING...BUT NO SEVERE WEATHER IS ANTICIPATED.

COLDER AIR WILL FILTER BACK INTO THE AREA BEHIND THIS SYSTEM THIS
AFTERNOON...POSSIBLY SETTING THE STAGE FOR ANOTHER WINTER WEATHER
EVENT TONIGHT AS A SECONDARY STORM SYSTEM MOVES THROUGH THE OHIO
RIVER VALLEY. RAIN WILL CHANGE OVER TO FREEZING RAIN OR SNOW
BY THIS EVENING. SOME SIGNIFICANT ICE ACCUMULATIONS WILL BE
POSSIBLE IN A FEW LOCATIONS OVERNIGHT AS TEMPERATURES DROP TO OR
JUST BELOW THE FREEZING MARK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE AREA WITH A MIXTURE OF
FREEZING RAIN...RAIN AND SNOW CHANGING OVER TO SNOW AS THE SYSTEM
PULLS OFF TO OUR NORTHEAST. SOME SIGNIFICANT SNOWS MAY OCCUR
DURING THE DAY TUESDAY...ESPECIALLY ALONG AND NORTH OF INTERSTATE
70. IF THE STORM SYSTEM SHIFTS FURTHER EAST AND SOUTH THAN WHAT IS
CURRENTLY PROJECTED...MOST OF THE INTERSTATE 70 CORRIDOR MAY SEE
MORE SNOWFALL DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HARDIMAN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:59 PM CSTFlood WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more31 hr
Mar 3, 3:04 AM CSTWinter Storm WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 19 more12 hr
Mar 3, 5:02 AM CSTRiver Flood WarningILXFulton, Knox29 hr
Mar 3, 10:14 AM CSTRiver Flood WarningILXClay, Richland7 days
Mar 3, 11:00 AM CSTRiver Flood WarningILXMarshall, Putnam4 days
Mar 3, 11:00 AM CSTRiver Flood WarningILXPeoria, Tazewell, Woodford8 days
Mar 3, 3:25 PM CSTSnow AdvisoryILXCass, Champaign, Christian, DeWitt, Douglas, Logan and 10 more27 hr
Mar 3, 3:25 PM CSTWinter Storm WarningILXClark, Clay, Coles, Cumberland, Douglas, Edgar and 4 more12 hr
Mar 3, 3:25 PM CSTWinter Weather AdvisoryILXChampaign, Clark, Clay, Coles, Crawford, Cumberland and 10 more29 hr

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.